MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA HIP GENERAL OFFSET-30° BROACH HANDLE - RIGHT; SURGICAL INSTRUMENT FOR HIP SURGERY

MEDACTA INTERNATIONAL SA HIP GENERAL OFFSET-30° BROACH HANDLE - RIGHT; SURGICAL INSTRUMENT FOR HIP SURGERY
Catalog Number 01.10.10.130
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/19/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Batch review performed on 18 march 2019: lot 1854515: (b)(4) items manufactured and released on 14-dec-2018.No anomalies found related to the problem.To date, another similar event has been reported on this lot (complaint (b)(4)).Visual inspection performed by r&d project manager: the spring plunger is broken.It is possible that this occurrence could have been influenced by bad assembly during production, however this cannot be confirmed.
 
Event or Problem Description
During the surgery the broach handle ball spring fell out of its siege.It did not fall in the patient.The surgeon used the straight broach handle to complete the surgery successfully, no critical delay.

Brand Name
HIP GENERAL OFFSET-30° BROACH HANDLE - RIGHT
Common Device Name
SURGICAL INSTRUMENT FOR HIP SURGERY
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
MDR Report Key8439895
Report Number3005180920-2019-00171
Device Sequence Number11467819
Product Code LXH
UDI-Device Identifier07630040742115
UDI-Public07630040742115
Combination Product (Y/N)N
Initial Reporter CountryGM
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 03/21/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number01.10.10.130
Device Lot Number1854515
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/27/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/19/2019
Initial Report FDA Received Date03/21/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;